How do you control the vertigo attacks when you have Meniere's? I want to know what other people have found that helps.
I have been having vertigo attacks for the last 3 months and the ENT doctor diagnosed Meniere's. I do have fluid in one ear, a hearing loss and tinnitus. He prescribed a Diuretic and said it would help the vertigo attacks.
Right now I'm willing to try anything to help the vertigo. I don't use salt on my food but I will watch and see how much salt I am getting. I don't eat dairy, gluten, wheat or drink or smoke. The vertigo just started a few months ago and in between attacks I feel good. But living alone is worrysome.
Give me some ideas on how to control this -Thanks!
Honestly, the only remedy that I have found that works for me personally is a very low dose of valium. I carry it with me just in case I get vertigo or dizzy. I am also on a diuretic (Lasix) and a low-sodium diet to help manage other symptoms (ear fullness and tinnitus). Hope this helps! Best wishes.
I don't understand how valium helps Meniere's. Would magnesium do the same thing? I was on a diuretic and had more attacks so I went off it. When I told my ENT that he said I would have more attacks the first week and then it would get better. So I'm going back on the diuretic and see if my attacks improve. I'm in my 4th month of weekly vertigo attacks , it does get you down. I feel good in between these attacks. Hopefully this is going to get better. Thanks for your input.
Thanks for the info on the Stinging Nettle Tea - I think it is suppose to help allergies which I also have. I'll do some research on it, I like a natural approach instead of the meds. I have read that if your body is alkaline and not acidic you won't react to things. I'm trying to eat more fresh vegetables which are all alkaline and drink alkaline water.
Valium only helps the symptom of vertigo and dizziness - it doesn't treat Meniere's. As I'm sure you know, Meniere's is a ball of symptoms that can be managed but not treated. When I began taking a diuretic, I also felt an increase in dizziness and lightheadedness. Diuretics are powerful and even the lowest dosage can reduce your blood pressure, which is what is causing the vertigo/dizziness/lightheadedness. Once your body adjusts to the diuretic and blood pressure changes, the side effects should go away. I also agree that a natural approach is the best way to go; however for my personal situation, I unfortunately have not been able to find anything besides the valium to alleviate vertigo attacks. Luckily, I haven't had a vertigo attack since August; therefore, no need for valium - yippee! Wishing you the same.